Tuesday, August 09, 2005

Risperdal Causes...

I am in my third week of taking a new medication for my anxiety. I am very excited to be seeing wonderful results. My anxiety leads to me obsessing like crazy about everything, and I end up self medicating with food and, oddly, coffee.

I have pleasantly found that I do not need coffee as much, but unpleasantly have learned that this drug causes weight gain! Weight GAIN? What a cruel joke! I get to stop obsessing that I am fat and in exchange I actually become fat? It sucks.

Here's the problem I have been having lately with my weight. It hasn't budged because I have no motivation to lose any more. At the weight I am at I have enough energy to live pretty comfortably and I get some attention from men, but not so much that I get uncomfortable. I think my body is attractive, but could be more attractive if I lost 20-40 more pounds. And according to doctor's charts I should weigh about 30 pounds less. My metabolism will slow as I age, so I should lose more weight, I just don't care enough to want to. I can eat a lot of junk and maintain this weight, and as it is I want the junk food more than I want the weight loss.

But, do I want the junk food more than I want to maintain this weight? Hell no. I hated being fat. I am still "fat" but I am more likely to be called "thick" at this weight than "fat." Some men find me attractive at this weight, at my highest weight nearly none did. I was so tired all the time and I hated people looking at me. I had a pretty face but felt very unattractive. Maybe the slowed metabolism will motivate me now. I already put a piece of toast away after reading that the weight gain happens without increased eating.

I am not as mad as I might be. The Risperdal web-page says it only leads to about 5 pounds, but I am sure they are going to spin it to look better than it is. I could also get a movement disorder (!) but the doc says it's very rare and frankly right now I am willing to take the risk. I can see by it lifting, just how handicapping the anxiety is for me. It ruined my dad's life, and I have come close to no longer being able to cope with it and the life that comes with it. I will take a risk.

Doing a lot of extra work to maintain a weight of 185 is not what I was hoping for, but there are much worse things that could happen to me.

mood: tired (no caffeine) a little antsy

6 comments:

Satan said...

I agree, take the risk : ) A healthy state of mind is much more important than give or take 5-10 pounds. You weigh about the same as WOB and she's is totally gorgeous. And yes, you do have the 'pretty face' card to play as well.

I can understand why you hate me for living comfortably but as I come from a, let's say, disadvantaged background I think I've earn't it... so poo to you, I'm going shopping for Ivory back-scratchers. :P

I think the last animal cause that WOB and I supported was "Eat the Whale'. There are far to many hanging around Australia. All those tourist boats are disrupting normal shipping.

Satan said...

Hey, I just realised, you and WOB weigh in pounds about the same as my IQ. Please don't lose weight, I might get dumber.

Henry said...

Oh man, I don't want to scare you, but I gained 40 pounds on Risperdal. I can even scrounge up some pics... Ugh.

The good news is that I lost it all after getting off Risperdal and Effexor.

=8-P

Diana Crabtree said...

40 pounds? Yes Henry you have successfully scared me.

What dosage were you taking?

What are you taking now to compensate?

Alexander said...

My brother's been on Respirdal for maybe ten years now, and he initially did put on some weight. I'd say probably closer to 10 or 15 pounds than 5, but he started exercising and that seems to have taken care of that. Also, I think that if you were to place 12.5 pounds of fat on a balance scale, with your mental health on the other side (this is forming some odd pictures), I know which girl I would rather date.

Diana Crabtree said...

Thanks Alexander (And you better pick the fat sane one!) LOL